Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Bismarck, ND

July 3, 20075 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2007, 2:41 AM CDT for 5 counties in North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 2:41 AM CDT (07:41 UTC)
Expired
Jul 3, 2007, 3:45 AM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties McHenry County, ND, McLean County, ND, Mercer County, ND, Pierce County, ND, Sheridan County, ND

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:13 AM CDTTSTM WND GST 60Kief, ND
Jul 3, 3:27 AM CDTHAIL 0.75Drake, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:13 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 030741
SVRBIS
NDC049-055-057-069-083-030845-
/O.NEW.KBIS.SV.W.0200.070703T0741Z-070703T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
241 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EAST CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 345 AM CDT(245 AM MDT)

* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SIMCOE TO COLEHARBOR...OR ALONG A LINE EXTENDING FROM 23 MILES
  EAST OF MINOT TO 51 MILES SOUTH OF MINOT...AND MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FALKIRK AROUND 245 AM CDT...
  WASHBURN...STRAWBERRY LAKE...KARLSRUHE AND BERGEN AROUND 250 AM
  CDT...
  TURTLE LAKE AND BUTTE AROUND 300 AM CDT...
  GEORGE LAKE AND BALFOUR AROUND 305 AM CDT...
  MERCER AROUND 310 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING(300 AM MDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.

LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
      4785 10006 4820 9987

$$
TWH
2 follow-up statements
000 
WWUS53 KBIS 030809
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CDT TUE JUL 3 2007

NDC049-055-057-069-083-030845-
/O.CON.KBIS.SV.W.0200.000000T0000Z-070703T0845Z/
MCLEAN ND-SHERIDAN ND-MERCER ND-PIERCE ND-MCHENRY ND-
309 AM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM
CDT(245 AM MDT) FOR SOUTHERN MCHENRY...SOUTHWESTERN PIERCE...EAST
CENTRAL MERCER...SHERIDAN AND EASTERN MCLEAN COUNTIES...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGE LAKE TO TURTLE LAKE...OR ALONG A LINE EXTENDING
FROM 38 MILES EAST OF MINOT TO 47 MILES NORTH OF BISMARCK...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GEORGE LAKE...MERCER AND KIEF AROUND 315 AM CDT...
  KRUEGER LAKE AND DRAKE AROUND 320 AM CDT...
  ORRIN...MCCLUSKY AND ANAMOOSE AROUND 330 AM CDT...
  SHEYENNE LAKE AND MARTIN AROUND 340 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING(300 AM MDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.

LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
      4785 10006 4820 9987

$$
TWH
000 
WWUS53 KBIS 030852
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT TUE JUL 3 2007

NDC049-055-057-069-083-030900-
/O.EXP.KBIS.SV.W.0200.000000T0000Z-070703T0845Z/
MCLEAN ND-SHERIDAN ND-MERCER ND-PIERCE ND-MCHENRY ND-
350 AM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCHENRY...
SOUTHWESTERN PIERCE...EAST CENTRAL MERCER...SHERIDAN AND EASTERN
MCLEAN COUNTIES EXPIRES AT 345 AM CDT(245 AM MDT)...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

A SEVERE  THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL PIERCE AND 
NORTHERN WELLS COUNTIES THROUGH 445 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.

LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
      4785 10006 4820 9987

$$
TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:39 PM CDT, 11 hours 2 minutes earlier.

Area forecast discussion, Jul 2, 3:39 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT MON JUL 2 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD
MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT
WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES
TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY.

MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME
CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND
AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK
HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW
AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD
FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY.
THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND
ON TUESDAY.

SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS
LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH
FRIDAY MORNING.

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG
SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM
AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY
MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON
SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A
MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO
SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN
RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE
BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY
DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS
SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A
FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY
DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND
THE DEPARTED SURFACE TROUGH.

&&

.AVIATION...
A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN
SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH
WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY
MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER
TSRA AND SHRA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HW/NH
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT MON JUL 2 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN
TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 3, 1:37 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND GST     10 NE SENTINEL BUTTE    47.02N 103.69W
07/03/2007  E80 MPH          GOLDEN VALLEY      ND   PUBLIC

            SIDING BLOWN OFF BUILDING.

&&

KBIRK
Local storm report, Jul 3, 1:45 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     HALLIDAY                47.35N 102.34W
07/03/2007  M70 MPH          DUNN               ND   CO-OP OBSERVER

&&

KBIRK
Local storm report, Jul 3, 1:49 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
149 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             SPRING BROOK            48.25N 103.46W
07/02/2007  E0.88 INCH       WILLIAMS           ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 1:53 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
153 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     NON-TSTM WND GST PLAZA                   48.03N 101.96W
07/03/2007  E60 MPH          MOUNTRAIL          ND   PUBLIC

&&

KBIRK
Local storm report, Jul 3, 2:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND GST     3 E HAZEN               47.30N 101.56W
07/03/2007  E60 MPH          MERCER             ND   PUBLIC

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:59 PM CDTSevere Thunderstorm WarningBISDivide, Williams61 min
Jul 3, 12:01 AM CDTSevere Thunderstorm WarningBISWilliams52 min
Jul 3, 1:37 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, McLean, Mercer, Mountrail, Ward53 min
Jul 3, 3:46 AM CDTSevere Thunderstorm WarningBISPierce, Wells59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.